Results 1 to 7 of 7

Thread: prednisone & stomach bloating

  1. #1
    Join Date
    Apr 2006
    Location
    San Francisco
    Posts
    72
    Thanks
    25
    Thanked 6 Times in 3 Posts

    Default prednisone & stomach bloating

    Just curious, do a lot of other people on prednisone struggle with the bloated belly side effect? I seem to be really gassy (from both ends =x) and my stomach always looks like I'm about three months pregnant. Not sure if it is from water retention or the gas-iness? Does anyone else experience this and if so, any solutions? I've been running daily and eating moderately, I'm down to only 5mg/day but I still can't get rid of the belly bloating! I've tried drinking fennel tea (although to be fair, I've only tried the tea for a few days so far). I'm getting really sick of wearing baggy clothes so that my coworkers won't freak out and think I'll be going on maternity leave in six months. Anyone have any good remedies for this (one of many) side effect of the drug we love to hate?

  2. #2
    Join Date
    Dec 2008
    Location
    Chelmsford, Essex, England
    Posts
    1,044
    Blog Entries
    1
    Thanks
    15
    Thanked 14 Times in 9 Posts

    Default

    hey there worm

    i had allsorts of probs with takin pred, give me an ulcer so i dont take it no more, but yes i know the bloated feelin!
    in england we have this yogurt to eat i forget what its called but it has some wheat or summin inside and gets rid of bloating!

    ok so this was a useless post, but i will track down the yoghurt and the proper ingreidiaents
    x
    **The next £ or $ raised WILL be the cure for LUPUS**



    ☺☻If YoU gOt OcD aNd YoU kNoW iT....wAsH yA hAnDs☺☻

    ..♪♫•*¨*•.¸¸❤¸¸.•*¨*•☆.。.•*✿♪♫•*¨*•.¸¸❤¸¸.•*¨*•☆.。 .•*✿

  3. #3
    Join Date
    Oct 2007
    Location
    Chicago
    Posts
    122
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I think prednisone would have the potential to cause abdominal bloating b/c of the fluid retention. You body retains more water while on prednisone. Steroids also cause sodium/salt retention. So, maybe try to decrease your salt intake, and to counteract the bloating, I think you actually drink more water to help with decrease that water retention/flush out. Also, natural direutics like asparagus or green tea seem to help.

    Keep well!

  4. #4
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Yes i had the same reaction to it too.

    Love
    Angel.xx

  5. #5
    Join Date
    Apr 2006
    Location
    San Francisco
    Posts
    72
    Thanks
    25
    Thanked 6 Times in 3 Posts

    Default

    Thanks for all the input everyone! I'm definitely trying to drink more water, hopefully that will do something, but I guess ultimately I'll just have to wait and hope it goes away when I can finally totally taper off prednisone....

  6. #6
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    I forgot to mention, my doctor put me on Lansoprazole which has helped my bloating.I thought i was gonna pop i was so big. Now im ok. but am not on the meds you are at the moment. You get that water down you and i hope you feel better soon.

    Love
    Angel.xxx

  7. #7
    Join Date
    Dec 2008
    Location
    Phoenix, Arizona
    Posts
    1,013
    Thanks
    0
    Thanked 22 Times in 19 Posts

    Default

    Along with drinking more water you should try eating less salt. I know this always works against me when I am on it. It does make be very bloated and it makes my tummy hurt sooooooooo bad I have to eat yogurt before I take it and I eat the Activia yogurt because it is good for our digestion. Hang in there and keep letting it out from both ends until you feel better
    As I grow to understand life less and less,
    I learn to love it more and more.

    Age 29, Lupus for last 7 years

    Medications: Methotrexate, Lyrica, Celebrex, Flexeril, Theophylline, Bactrim, Xopenex, Lisinopril, Ultram

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •